Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 13, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jan 5, 2015, 7:39 PM CST for Clay County, Mississippi. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2015, 7:39 PM CST (01:39 UTC)
- Expired
- Jan 6, 2015, 6:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tibbee Creek near Tibbee (TBBM6).
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
705
WGUS44 KJAN 060139
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
739 PM CST MON JAN 5 2015
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAY! THE
WATER MAY BE DEEPER THAN IT APPEARS. REMEMBER...TURN AROUND, DON'T
DROWN!
FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH IS
FORECAST TO OCCUR. ROUTINE 12 HOURS OF FORECAST RAINFALL IS USED FOR
MOST SITES. ROUTINE 48 HOURS OF FORECAST RAINFALL IS USED ON TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGBEE RIVER.
ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC025-061200-
/O.NEW.KJAN.FL.W.0013.150106T0139Z-150106T1200Z/
/TBBM6.1.ER.000000T0000Z.150106T0015Z.150106T0600Z.NO/
739 PM CST MON JAN 5 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE TIBBEE CREEK NEAR TIBBEE
* UNTIL TUESDAY MORNING.
* AT 6:30 PM MONDAY THE STAGE WAS 23.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER IS CRESTING AND WILL SLOWLY FALL BELOW
FLOOD STAGE BY JUST AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 23.0 FEET...FLOODING IN LOW AREAS ON THE LEFT BANK IS
OCCURRING.
&&
FLOOD OBSERVED FORECAST 7 AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
TIBBEE CREEK
TIBBEE 23 23.0 MON 06 PM 22.7 20.5 16.6 CRESTING
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 5, 3:46 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Jan 5, 3:46 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 346 PM CST MON JAN 5 2015 ...SIGNIFICANT ARCTIC AIR INTRUSION EXPECTED MID WEEK... .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...THE COLD AIR ADVECTION HAS DIMINISHED ACROSS THE AREA LEAVING LIGHTER WINDS FOR THE REST OF THIS AFTERNOON AND OVERNIGHT. WITH CLEAR SKIES...LIGHT WINDS AND LOW DEWPOINTS EXPECT FAVORABLE RADIATIONAL COOLING CONDITIONS WITH LOWS FALLING INTO THE MID 20S. A BRIEF WARM UP IS IN STORE FOR TUESDAY AS THE SURFACE HIGH WEAKENS. EXPECT HIGHS TO CLIMB WELL INTO THE 50S. WITH LIGHT WINDS AND DRY CONDITIONS...LOWS WILL RETURN TO THE 20S TUESDAY NIGHT. A SHARP COLD FRONT WILL DROP SOUTH THROUGH THE AREA ON WEDNESDAY AS STRONG ARCTIC HIGH PRESSURE DROPS SOUTHWARD INTO THE PLAINS. STRONG COLD ADVECTION WILL DEVELOP BEHIND THE FRONT. EXPECT TEMPERATURES TO RISE VERY LITTLE ALONG THE HIGHWAY 82 CORRIDOR BUT THERE WILL BE SOME RISE IN TEMPERATURES EARLY IN THE DAY BEFORE THE FRONT REACHES POINTS FURTHER SOUTH. ONCE THE FRONT MOVES THROUGH...EXPECT STEADY OR EVEN FALLING TEMPERATURES IN THE AFTERNOON...A RARE SITUATION IN THIS AREA. NORTH WINDS WILL INCREASE AND GUST TO 30 MPH AT TIMES WEDNESDAY AND WEDNESDAY NIGHT. CONDITIONS ON AREA LAKES WILL BECOME EXTREMELY ROUGH. TEMPERATURES WILL PLUMMET INTO THE TEENS WEDNESDAY NIGHT AND WITH THE STRONG WINDS...EXPECT WIND CHILL VALUES TO FALL INTO THE SINGLE DIGITS BY THURSDAY MORNING. WILL LIKELY NEED A WIND CHILL ADVISORY FOR WEDNESDAY NIGHT AND THURSDAY MORNING...AND A HARD FREEZE WARNING FOR WEDNESDAY EVENING THROUGH FRIDAY MORNING FOR PARTS OF THE AREA. SEE BELOW FOR MORE INFORMATION ON THURSDAY AND THURSDAY NIGHT. /SW/ .LONG TERM...THURSDAY THROUGH MONDAY...ARCTIC HIGH PRESSURE WILL SETTLE ACROSS THE REGION ON THURSDAY ALLOWING THE WINDS TO SETTLE DOWN. TEMPERATURES WILL STRUGGLE TO RISE ABOVE THE FREEZING MARK TO THE NORTH OF INTERSTATE 20 AND SHOULD ONLY REACH THE MID TO UPPER 30S FURTHER SOUTH. TEMPERATURES WILL BEGIN TO MODERATE THURSDAY NIGHT BUT LOWS WILL BE IN THE LOWER TO MIDDLE 20S. TEMPERATURES WILL RECOVER INTO THE LOWER 40S ON FRIDAY BRINGING THE PERIOD OF FREEZING TEMPERATURES TO AN END. SINCE MOST AREAS NORTH OF INTERSTATE 20 WILL REMAIN BELOW FREEZING FOR AROUND 40 HOURS...A HARD FREEZE WARNING WILL LIKELY BE NEEDED. MODELS SHOW MOISTURE TRYING TO RETURN TO THE AREA BUT STRUGGLING WITH THE LOW LEVEL DRY AIR ON FRIDAY AND INTO THE WEEKEND. EVENTUALLY THE MOISTURE AND WARMER TEMPERATURES WILL WIN OUT BUT IT MAY BE SUNDAY-MONDAY BEFORE THAT OCCURS. UNTIL THEN COOL CONDITIONS WILL PREVAIL WITH AT LEAST THE CHANCE OF SOME LIGHT PRECIPITATION. /SW/ && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY AS COLD AND DRY HIGH PRESSURE BRINGS CLEAR SKIES. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 26 58 28 49 / 0 0 0 3 MERIDIAN 23 59 28 51 / 0 0 0 4 VICKSBURG 25 57 28 48 / 0 0 0 3 HATTIESBURG 27 60 31 53 / 0 0 0 2 NATCHEZ 27 56 32 49 / 0 0 0 3 GREENVILLE 27 51 28 39 / 0 0 0 5 GREENWOOD 26 53 27 41 / 0 0 0 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jan 5, 2:23 PM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 223 PM CST MON JAN 5 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 062030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 223 PM CST MON JAN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AN ARCTIC AIRMASS WILL BRING A HARD FREEZE AND DANGEROUS WIND CHILLS WEDNESDAY NIGHT THROUGH THURSDAY. LOWS WEDNESDAY NIGHT WILL FALL INTO THE TEENS AREAWIDE...AND HIGHS ON THURSDAY MAY NOT REACH THE FREEZING MARK IN THE AREA ALONG AND NORTH OF INTERSTATE TWENTY. WIND CHILL READINGS WILL FALL INTO THE SINGLE DIGITS BY LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. PRECAUTIONS WILL NEED TO BE TAKEN TO PROTECT PIPES AND PETS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. EC && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jan 5, 5:50 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CST MON JAN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TORNADO 3 SE LAUDERDALE 32.49N 88.48W
01/03/2015 F1 LAUDERDALE MS NWS STORM SURVEY
TORNADO BEGAN NEAR THE INTERSECTION OF KEWANEE RD AND
CUBA RD...AND ENDED JUST EAST OF LUTHER RAY COBB RD.
MULTIPLE TREES WERE EITHER UPROOTED OR SNAPPED AND ONE
BUILDING RECEIVED MINOR STRUCTURAL DAMAGE. PATH LENGTH
2.7 MILES...MAX PATH WIDTH 50 YARDS...ESTIMATED MAX WIND
90 MPH.
&&
DLLocal storm report, Jan 5, 6:06 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CST MON JAN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TORNADO 5 ENE SUQUALENA 32.47N 88.74W
01/03/2015 F1 LAUDERDALE MS NWS STORM SURVEY
TORNADO BEGAN NEAR THE INTERSECTION OF KING RD AND MS HWY
495 AND TRACKED NORTHEAST ALONG KING RD. IT THEN MOVED
ACROSS MS HWY 493 AND ESPEY HEDGEPETH RD BEFORE ENDING
JUST BEYOND MT CARMEL RD. NUMEROUS PINE TREES WERE
SNAPPED AND SEVERAL HOUSES EXPERIENCED ROOF DAMAGE ALONG
THE PATH. A SHED WAS ALSO DESTROYED. PATH LENGTH 3.5
MILES...MAX PATH WIDTH 50 YARDS...ESTIMATED MAX WIND
SPEED 100 MPH.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 5:05 AM CST | Hard Freeze Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 22 hr |
| Jan 6, 3:14 PM CST | Hard Freeze Warning | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 51 hr |
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.